MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W06060135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a hawkone directional atherectomy and evercross pta balloon catheter during procedure to treat a severely calcified lesion in the distal superficial femoral artery (sfa) to popliteal artery with chronic total occlusion (cto-100%).The ifu was followed.The vessel was pre and post dilated.During initial advancement severe resistance was felt while advance the device and it was unable to cross the lesion.An evercross pta balloon was attempted along with spider fx wire and 7mm embolic protection.Inflation device was used to inflate the balloon.The balloon device was prepped per ifu with no issues identified.During balloon inflation, the balloon burst at 7atm.All fragments of the balloon were retrieved.The device did not pass through a previously deployed stent.There was resistance while advancing device to lesion.Another balloon was used to complete the procedure and the lesion was also stented.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the evercross pta dilatation catheter was received loosely coiled within draw string closure patient personal belongings pouch.The evercross dilatation catheter was received with the balloon chamber in a post inflation profile.Sanguine residue was noted in the balloon chamber.A 10cc water filled syringe was attached to the y-manifold proximal hub luer lock and the guidewire lumen was flushed; biological sanguine residue was flushed out of the distal tip of the catheter.The guidewire lumen was flushed several times until the fluid leaving the distal tip was clear.A 0.035¿ guidewire was loaded with ease through the distal tip and navigated out the y-manifold proximal hub with ease.A 10cc water filled syringe was attached to the y-manifold inflation lumen luer lock and a vacuum was pulled.The catheter was able to maintain a vacuum.The syringe was pressurized but the balloon chamber would not inflate; indicating blockage of the inflation lumen pathway to the balloon chamber.Based on the prior blockage of the guidewire lumen with biological residue the inflation lumen is most likely blocked with dried contrast residue.A 20cc water filled syringe with manometer was attached to the inflation lumen luer lock of the y-manifold and pressurized to 30atm.This pressure was able to be maintained for over 30-minutes with no drop in pressure.Further pressure testing is not possible due to the occluded inflation lumen.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: negative prep was performed.There was no balloon fragments.There was no vessel damage noted.The stent implant was planned before ballooning.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there were no balloon fragments left in patients.Both devices were safely removed from the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10233118
Report Number2183870-2020-00207
Device Sequence Number10896605
Product Code LIT
UDI-Device Identifier00643169973893
UDI-Public00643169973893
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberAB35W06060135
Device Catalogue NumberAB35W06060135
Device Lot NumberB033262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/07/2020
07/16/2020
10/01/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date07/09/2020
07/17/2020
10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1